MAUDE Adverse Event Report: ARTHREX, INC. 39 +4 LAT/24 GLENOSPHERE; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. 39 +4 LAT/24 GLENOSPHERE; SHOULDR PROSTH, REVERSE CONFIG
Model Number 39 +4 LAT/24 GLENOSPHERE
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on the (b)(6) 2023 an inverse step with mod.Glenoid was implanted into the patient.Rehab and post-op program was done properly and without complications.On the (b)(6) 2023 the patient was a passenger in a car and while trying to position better in the seat with the help of the handle above the window the screw came loose from the glenosphere.This resulted in a revision on (b)(6) 2023 where the implant was removed completely out of the patient and aglenosphere in a different size (ar-9564-2439 batch: 21.01813) was implanted.The revision surgery was finished successfully.***update, khe, 18-sep-2023 an unknown screw was received with the ar-9564-2439-lat.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
Note avoe 07-mar-2024: the screw is not unknown, since it is part of the reported ar-9564-2439-lat.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h6.The complaint allegation was confirmed.One unpackaged ar-9564-2439-lat arthrex® univers revers¿ modular glenoid system glenosphere 39 +4 lat / 24 batch 22.00158 was received for evaluation.The device was received with a blue screw part number unk batch 22.03711.Visual evaluation of the glenospheres found scratches, dents, and damage to the polish area.It was observed that the threaded screw diameter hole has nicks.Visual evaluation of the anodized blue screw found damaged on the thread at the distal end¿part of the screw is missing the anodized color.Functional testing with a screwdriver ar-9625 batch 021820 found no issues when the screwdriver was screwed into the glenospheres¿ threaded hole.The functional testing included attaching the glenospheres to a base plate, batch 13895457, with the returned blue screw to test the fixation of the glenosphere to the baseplate with the returned blue screw; the test concluded that no issues were found with the fixation of the device.The most likely cause for the reported failure is due to user error following the surgical technique.Per univers revers modular glenoid system surgical technique.Glenosphere trailing and insertion.Thread the glenosphere trial onto the tip of the glenosphere inserter handle.Place the trial glenosphere onto the baseplate, pressing lightly to seat the taper.Remove the glenosphere inserter handle.To separate the glenosphere trial from the baseplate, thread the glenosphere inserter handle onto the trial and pull gently in an axial fashion to remove it.Step 10a.Glenosphere insertion: attach the glenosphere implant to the glenosphere inserter by threading it fully onto the handle.Introduce the glenosphere onto the baseplate taper, taking care to ensure that the taper is properly aligned.Push the glenosphere onto the baseplate until the taper is aligned/engaged.Unscrew the glenosphere inserter from the glenosphere and remove.10b.With several sharp mallet blows, impact the glenosphere onto the baseplate with the glenosphere/ liner impactor (from humeral instrument tray).10c.A glenosphere locking screw is packaged with the glenosphere component.Using the modular 3 mm hex driver, torque adapter, and ratcheting handle, insert the glenosphere locking screw into the glenosphere hole.Seat the screw fully, ensuring a minimum of 3 nm of torque is applied to lock the screw.

Brand Name
39 +4 LAT/24 GLENOSPHERE
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17774045
Report Number1220246-2023-07942
Device Sequence Number15316911
Product Code PHX
UDI-Device Identifier00888867295711
UDI-Public00888867295711
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K173900
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number39 +4 LAT/24 GLENOSPHERE
Device Catalogue NumberAR-9564-2439-LAT
Device Lot Number22.00158
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer02/19/2024
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown